Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Journal Article

Two Models for Seasonal Growth in Fishes

T. J. Pitcher and P. D. M. Macdonald
Journal of Applied Ecology
Vol. 10, No. 2 (Aug., 1973), pp. 599-606
DOI: 10.2307/2402304
Stable URL: http://www.jstor.org/stable/2402304
Page Count: 8
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Read Online (Free)
  • Download ($18.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Two Models for Seasonal Growth in Fishes
Preview not available

Abstract

This paper describes two modifications to the von Bertalanffy model of fish growth which can account for seasonal growth in fish populations and may be of use in simulation models. Both introduce two additional parameters which can be adequately fitted by hand, although computer optimization is preferable. In the first model fish follow von Bertalanffy growth during a summer growing season but do not increase in size over the winter. In the second a similar effect is achieved by modifying the von Bertalanffy rate parameter, K, with a sine function. Both models may be linked to water temperature.

Page Thumbnails

  • Thumbnail: Page 
599
    599
  • Thumbnail: Page 
600
    600
  • Thumbnail: Page 
601
    601
  • Thumbnail: Page 
602
    602
  • Thumbnail: Page 
603
    603
  • Thumbnail: Page 
604
    604
  • Thumbnail: Page 
605
    605
  • Thumbnail: Page 
606
    606
Part of Sustainability